Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

Why am I unable to maintain strong erection while suffering from liver disease?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3397 Questions
hi I have liver disease and believe it or not but I have lost length of my penis almost 2 inches. with medication im taking its hard to get a real strong erection also difficult for orgasm to occur it seems im not able to get much penetration we are both getting frustrated. any ideas?
Posted Tue, 14 Jan 2014 in Men's Health
Answered by Dr. Raju A.T 24 minutes later
Brief Answer: Need some more details Detailed Answer: Hi, Thanks for your query. Its less likely that your liver disease could be related to the erectile dysfunction you have. Also the penis could not regress in size, although it may loose the ability of erection and appear shortened. I would like to know what liver disease you have. What medication you have been using for the liver disease, if any? What medication did you try to overcome the erectile dysfunction and since how long? Do you have any other neurological ailments? Waiting for your response,
Above answer was peer-reviewed by
Follow-up: Why am I unable to maintain strong erection while suffering from liver disease? 13 minutes later
I have cirrhosis with hep c I take furosemide 120mg in A.M 80mg in evening 100mg spironolactone potassium generlac syrup 5times a day methadone for pain
Answered by Dr. Raju A.T 57 minutes later
Brief Answer: Spirnolactone can be the cause Detailed Answer: Hi, Thanks for your query. As I mentioned in my previous post Liver cirrhosis can be a less likely cause, but Spironolactone is known to cause such side effects related to sexual performances. Spironolactone is known to cause erectile dysfunction in some. On long term it may also cause impotence non responsive to Sildenafil (Viagra) also. Hence, I would suggest you to consult your treating doctor and get the medication revised. Get Spironolactone replaced with any safe alternative. Need not worry, the condition is reversible and you will regain the erection once the drug is stopped. Regards,
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor